MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT19IN40NGF043N
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that when water was added to the tracheostomy cuff, the entire plastic of the pilot balloon detached.The tracheostomy was used on the patient for two weeks.There has been no report of observable clinical symptoms or a change in symptoms identified in the patient.
 
Additional Manufacturer Narrative
Device evaluation: only one picture of a side view was submitted for investigation.Review of the picture showed that the inflation valve was not fully seated in the pilot balloon; it extended partially outside the pilot balloon.Since a picture of the opening (i.E., end view) where the inflation valve is inserted into the pilot balloon was not provided, the investigation could not confirm or deny that there was a short shot / void or a cut near the opening in the pilot balloon that would have allowed the valve to fall out of position.The side view did not identify any anomalies with the pilot balloon or the valve.Since there were no defects detected with the pilot balloon or inflation valve via the picture, it is likely that a twisting motion was used when inserting the syringe to the valve and the valve was dislodged from its position in the pilot balloon.No lot number was provided, therefor a device history report (dhr) review could not be completed.No product has been returned and the investigation could not confirm a manufacturing defect based on the picture.No corrective actions are planned at this time.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16287511
Report Number3012307300-2023-00834
Device Sequence Number4929821
Product Code JOH
UDI-Device Identifier15019517204247
UDI-Public15019517204247
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFT19IN40NGF043N
Device Catalogue NumberFT19IN40NGF043N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown